MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number NPFS02000
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that while preparing for a navio assisted tka surgery, the navio surgical system us booted up as expected but, when the attempt was made to home the bur they received a message saying "internal cabling/drill console error".After they rebooted, they got an error message came up saying "pfs control hardware failure".They shut down the machine, unplugged everything and rebooted, but the same error message came up before the start screen would appear therefore forbidding them from entering a case.Another reboot was attempted with the same error message.The procedure was completed with manual instrumentation without significant delays.The patient was not harmed beyond the reported problem.Additionally, they left the navio plugged in for 15 minutes and tried starting it up but the same message came up, forbidding them from entering the system.
 
Additional Manufacturer Narrative
Section d10 and g4 were updated.Section h10: the navio siu, intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The sui was connected into a navio system.The 4000000000 error presented during the boot process.The siu was opened and it was confirmed that the f1 fuse is blown.The most likely cause of this event is a short in the internal wiring of the handpiece cable that was used during the case blowing the internal fuse on the siu motherboard.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint however no further escalation action is required.The surgical technique guide provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As a part of corrective action a more robust design of the siu has been released that will allow the fuse on the motherboard to be reset by cycling the siu power.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance (b)(4).

Brand Name
NAVIO SURGICAL SYSTEM US
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13365079
Report Number3010266064-2022-00056
Device Sequence Number5235667
Product Code OLO
UDI-Device Identifier00885556628416
UDI-Public885556628416
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNPFS02000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
200029, ISOLATION TRANSFORMER/UPS, U.S.; 220025, ASSY, PRGMMED, SIU, NAVIO, SERIAL (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown